Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 41, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 17, 2019, 4:42 PM EDT for Essex County, Middlesex County, Worcester County, Massachusetts. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2019, 4:42 PM EDT (20:42 UTC)
- Expired
- Jul 17, 2019, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Essex County, MA, Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 61 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:03 PM EDT | TSTM WND DMG | Northborough, MA | TREE DOWN BLOCKING ROAD ON SCHOOL STREET |
| Jul 17, 5:15 PM EDT | TSTM WND DMG | Sudbury, MA | LARGE PINE REE DOWN BLOCKING ROAD O PHEASANT AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 1:58 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565
WUUS51 KBOX 172042
SVRBOX
MAC009-017-027-172130-
/O.NEW.KBOX.SV.W.0041.190717T2042Z-190717T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
442 PM EDT Wed Jul 17 2019
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
East central Worcester County in central Massachusetts...
Southwestern Essex County in northeastern Massachusetts...
Central Middlesex County in northeastern Massachusetts...
* Until 530 PM EDT.
* At 442 PM EDT, severe thunderstorms were located along a line
extending from near Lancaster to near West Boylston to East
Brookfield, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Worcester, Framingham, Waltham, Leominster, Billerica, Marlborough,
Shrewsbury, Chelmsford, Andover, Lexington, Tewksbury, Burlington,
Wilmington, Westford, Acton, Hudson, Westborough, Grafton, Concord
and Sudbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4263 7116 4241 7124 4225 7150 4219 7205
4231 7188 4254 7171
TIME...MOT...LOC 2042Z 257DEG 33KT 4251 7171 4233 7179 4220 7201
HAIL...<.75IN
WIND...60MPH
$$
JWD1 follow-up statement
418
WWUS51 KBOX 172121
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
521 PM EDT Wed Jul 17 2019
MAC009-017-027-172130-
/O.EXP.KBOX.SV.W.0041.000000T0000Z-190717T2130Z/
Worcester MA-Essex MA-Middlesex MA-
521 PM EDT Wed Jul 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WORCESTER...
SOUTHWESTERN ESSEX AND CENTRAL MIDDLESEX COUNTIES WILL EXPIRE AT 530
PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and northeastern Massachusetts.
&&
LAT...LON 4263 7116 4241 7124 4225 7150 4219 7205
4231 7188 4254 7171
TIME...MOT...LOC 2120Z 257DEG 33KT 4259 7126 4241 7134 4228 7156
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:29 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 17, 4:29 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
429 PM EDT Wed Jul 17 2019
.SYNOPSIS...
Showers and thunderstorms will bring localized damaging wind
gusts and a heavy rain/localized flood threat this evening.
Additional showers are expected overnight into Thursday, which
may also result in localized flooding. Hot and humid Friday
through Sunday with heat- related headlines likely but will be
watching for possible surprise thunderstorm activity. A sweeping
cold front Monday with a scattered line of showers and
thunderstorm Monday behind which relief in the form of
seasonable temperatures, lower humidity is on tap into late-
July.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
* Severe Thunderstorm/Flash Flood Watch Into This Evening
A hot and humid airmass was in place ahead of an approaching
cold front. MLCapes were between 1500 and 2500 J/KG given lower
to middle 70 dewpoints in place. This has already resulted in
numerous showers and thunderstorms developing across the region.
Mid level lapse rates were weak, but given the amount of
instability and just enough effective shear isolated to
scattered severe thunderstorms will be a concern into the
evening. Localized damaging wind gusts will be the main concern.
A Severe Thunderstorm Watch remains in effect through 10 pm
this evening.
The other concern into this evening is torrential rainfall and
the threat for localized flash flooding. Pwats of 2+ inches, high
dewpoints and the potential for training prompted the issuance
of a Flash Flood Watch into this evening.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM THURSDAY/...
* Showers with localized heavy rainfall will continue to be a
concern overnight and into Thu especially south of the Pike
While the threat for severe weather will wind down by late this
evening, the remnants of Barry will continue to bring round of
showers/isolated thunderstorms into Thursday. Some guidance
indicates there may be a lull in the activity for a time, but
if that happens showers will be increasing in areal coverage
again toward daybreak and into Thursday. The greatest risk for
localized flooding appears to be near and south of the MA
turnpike, in the vicinity of a stalled boundary and higher
Pwats. The flood risk will also hinge on what happens this
evening, so it is possible the Flash Flood Watch might need to
extended into Thursday.
High temperatures on Thursday will be held mainly in the 70s
with clouds and a northeast flow.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
*/ Highlights ...
- Hot and humid Friday thru Sunday, likely heat-related headlines
- Sweeping cold front with possible showers, thunderstorms Monday
- Relief with lower humidity, comfortable conditions after Monday
*/ Overview ...
Mid-July heat, late-July relief. S U.S. heat bubble brought about by
Gulf of AK low (+EPO) and SW CONUS monsoon high. Contributions from
the two, subsequent heat pump and higher heights per H85 temperature
anomalies around +5C, for example. Near-flat flow across the N CONUS
and S Canada, will be watching closely heat / humidity / instability
preceding any ejecting N Pacific mid-level impulses, whether there's
any shower and/or thunderstorm activity, plus Barry's remnants. But
into late-July a possible H5 pattern retrograde. Shift to a -EPO as
the 4-corners monsoonal H5 high builds. Deeper E CONUS H5 troughing
with prevailing NW flow aloft points towards relief of cooler, drier
Canadian air being ushered S. CPC 8-14 day outlook hints at possible
below-average surface temperatures for the Great Lakes into the NE
CONUS. Break down the details below.
*/ Details ...
Friday through Sunday ...
Hot and humid. H85 temperatures around +20-22C, H7 around +10-12C.
But concern. Steep mid-level lapse rates around Saturday, a lot of
low-level instability. Shear vectors and orientation that suggest
that if something were to become organized over Michigan within the
region of steep mid level lapse rates and advect that perhaps we
could see MCS / derecho activity Saturday and Sunday. Initial
thinking, but nothing set in stone. Initial indications per 17.12z
NAM and 17.0z EC, but not much indication in SREF / GFS. It would
subsequently impact 2m temperature with cloud cover altering the
heat and humidity forecast. Typically when we get the heat and
humidity where highs alone approach triple digits do we see via
climatology MCS / derecho events. Continued forecast of mid to
upper 90 highs, some locations at or just slightly above 100
with dewpoints in the low 70s as boundary layer moisture is
trapped beneath the cap, fueled by S flow, yielding heat indices
around the triple digits, for some locations at or above 110F.
Beginning Monday ...
Relief. Pattern change discussed in OVERVIEW, a series of sweeping
cold fronts will prevail beneath preferred H5 troughing across NE N
America. Usherance of cooler, drier air S out of Canada along the
leading edge of which a line of scattered shower and thunderstorm
activity is to be expected, Monday into Monday night especially.
Indications of a decent plume of continental-tropical moisture that
precedes the cold front. Timing crucial as early indications suggest
modest uni-directional deep-layer SW shear, accompanying instability
plume nudging into S New England. Low confidence forecast, something
to closely monitor. Seasonable temperatures around the low to mid
80s with much lower humidity, comfortable conditions after the cold
front sweeps through.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...Moderate confidence.
Tonight...Numerous showers and thunderstorms this evening will
result in periods of IFR to LIFR conditions. Locally strong
wind gusts are possible too. Outside of these storms VFR
conditions may prevail, but low clouds and fog may increase
overnight especially near the south coast. The thunderstorms
this evening will tend towards more showers overnight, but a few
rumbles are still possible.
Thursday...MVFR to IFR conditions expected in rounds of showers
and isolated thunderstorms. The heaviest rainfall may setup near
and south of the MA Turnpike...which may result in brief LIFR
conditions. LIFR conditions also possible in fog across the
southeast New England coast.
KBOS Terminal...Moderate confidence in TAF.
KBDL Terminal...Moderate confidence in TAF.
Outlook /Thursday Night through Monday/...High confidence.
Thursday Night: Mainly VFR, with areas IFR possible. Chance
SHRA, slight chance TSRA.
Friday: Mainly VFR, with local IFR possible.
Friday Night: VFR.
Saturday through Sunday Night: VFR. Slight chance SHRA,
isolated TSRA.
Monday: Mainly VFR, with local MVFR possible. Chance SHRA,
slight chance TSRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...High confidence.
Tonight and Thursday...Small craft headlines continue for the
near shore waters across the Cape/Islands until 6 pm for SW
gusts to 25 knots. Otherwise, main concern this evening in
thunderstorms with locally strong wind gusts. Showers and
isolated t-storms will continue at times overnight into Thursday
along with areas of fog. Also, will have to watch for a period
of northeast wind gusts of 20 to 25 knots across the northern
waters behind the remnants of Barry.
Outlook /Thursday Night through Monday/...High confidence.
Thursday Night: Winds less than 25 kt. Chance of rain showers,
slight chance of thunderstorms.
Friday: Winds less than 25 kt. Seas locally approaching 5 ft.
Friday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.
Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers.
Saturday Night through Sunday: Winds less than 25 kt. Seas
locally approaching 5 ft. Slight chance of rain showers,
isolated thunderstorms.
Sunday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, isolated thunderstorms.
Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers, slight chance of thunderstorms.
&&
.CLIMATE...
Record highs for Wednesday July 17 are as follows:
BOS: 98F in 1977 & 1999
BDL: 97F in 1999
PVD: 97F in 1977 & 1999
ORH: 93F in 1900
Record highest min temps for Saturday July 20:
BOS: 75 in 2016
BDL: 73 in 1975
PVD: 77 in 1983
ORH: 72 in 2013
Record highs for Saturday July 20:
BOS: 99 in 1991
BDL: 100 in 1991
PVD: 101 in 1991
ORH: 92 in 1901
Record highest min temps for Sunday July 21:
BOS: 81 in 1991
BDL: 74 in 1977
PVD: 77 in 1980
ORH: 73 in 1991
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 11 PM EDT this evening for CTZ002>004.
MA...Flash Flood Watch until 11 PM EDT this evening for MAZ002>022-
026.
RI...Flash Flood Watch until 11 PM EDT this evening for RIZ001>007.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
ANZ231>234.
&&
SYNOPSIS...Frank/Sipprell
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...Sipprell
AVIATION...Frank/Sipprell
MARINE...Frank/Sipprell
CLIMATE...Hazardous weather outlook, Jul 17, 2:12 PM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 212 PM EDT Wed Jul 17 2019 CTZ002>004-MAZ002>022-026-RIZ001>007-181815- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 212 PM EDT Wed Jul 17 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 516 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday ... Remnants of Hurricane Barry will move across Southern New England bringing showers and scattered thunderstorms. Heavy downpours can be expected with 1 to 2 inch per hour rainfall rates which could lead to localized flooding of urban and poor drainage areas. Friday through Monday ... Increasing heat and humidity with the hottest conditions on Saturday. Much of the interior could have a heat index around 95F to 100F Friday and Sunday, and a heat index of 100F up to 110F on Saturday. A heat advisory would be issued for expected one-day heat indices of 100F to 104F, or two-day heat indices of 95F to 99F. Excessive heat warnings for expected one-day heat indices of 105F or higher. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ023-024-181815- Dukes MA-Nantucket MA- 212 PM EDT Wed Jul 17 2019 This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...This afternoon and tonight. Remnants of Hurricane Barry will move across Southern New England bringing showers and scattered thunderstorms. Some of the thunderstorms may produce locally damaging wind gusts, especially from noon through this evening. Heavy downpours can also be expected with 1 to 2 inch per hour rain- fall rates which could lead to localized flooding of urban and poor drainage areas. Heavy rainfall is forecast with showers from this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday ... Remnants of Hurricane Barry will move across Southern New England bringing showers and scattered thunderstorms. Heavy downpours can be expected with 1 to 2 inch per hour rainfall rates which could lead to localized flooding of urban and poor drainage areas. Friday through Monday ... Increasing heat and humidity with the hottest conditions on Saturday. Much of the interior could have a heat index around 95F to 100F Friday and Sunday, and a heat index of 100F up to 110F on Saturday. A heat advisory would be issued for expected one-day heat indices of 100F to 104F, or two-day heat indices of 95F to 99F. Excessive heat warnings for expected one-day heat indices of 105F or higher. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. RIZ008-181815- Block Island RI- 212 PM EDT Wed Jul 17 2019 ...SEVERE THUNDERSTORM WATCH 516 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Rhode Island. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday ... Remnants of Hurricane Barry will move across Southern New England bringing showers and scattered thunderstorms. Heavy downpours can be expected with 1 to 2 inch per hour rainfall rates which could lead to localized flooding of urban and poor drainage areas. Friday through Monday ... Increasing heat and humidity with the hottest conditions on Saturday. Much of the interior could have a heat index around 95F to 100F Friday and Sunday, and a heat index of 100F up to 110F on Saturday. A heat advisory would be issued for expected one-day heat indices of 100F to 104F, or two-day heat indices of 95F to 99F. Excessive heat warnings for expected one-day heat indices of 105F or higher. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230-234>237-256-181815- Boston Harbor-Buzzards Bay-Rhode Island Sound-Narragansett Bay- Block Island Sound- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 212 PM EDT Wed Jul 17 2019 ...SEVERE THUNDERSTORM WATCH 516 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ231>233-250-251-254-255-181815- Cape Cod Bay-Nantucket Sound-Vineyard Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 212 PM EDT Wed Jul 17 2019 This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...This afternoon and tonight. A few thunderstorms with locally strong wind gusts are possible into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 17, 11:18 AM EDT, 5 hours 24 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1118 AM EDT Wed Jul 17 2019 CTZ002>004-MAZ002>022-026-RIZ001>007-172000- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, and Newport 1118 AM EDT Wed Jul 17 2019 ...A FEW STRONG TO SEVERE THUNDERSTORMS ALONG WITH A LOCALIZED FLOOD THREAT EXIST THIS AFTERNOON AND EVENING... A cold front approaching southern New England will result in scattered showers and thunderstorms developing around mid afternoon persisting into the first part of the evening. A few of the thunderstorms may become strong to severe and produce isolated/localized wind damage. In addition...torrential rain may result in 1 to 2 inch per hour rainfall rates with the stronger thunderstorms. This may result in localized flooding, particularly if the activity occurs over urbanized centers. Lastly...these thunderstorms are expected to contain dangerous cloud to ground lightning. Please keep an eye and if you have outdoor plans be prepared to seek an indoor shelter if threatening weather approaches. Frank
Special weather statement, Jul 17, 1:31 PM EDT, 3 hours 11 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 131 PM EDT Wed Jul 17 2019 MAZ003-004-010>012-171830- Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA- Eastern Franklin MA-Eastern Hampshire MA- 131 PM EDT Wed Jul 17 2019 ...ISOLATED STRONG THUNDERSTORM DEVELOPING IN WESTERN MASSACHUSETTS... At 130 PM EDT, Doppler radar was tracking a strong thunderstorm over South Hadley, moving east at 35 mph. Torrential rainfall and winds in excess of 40 mph will accompany this storm. This strong thunderstorm will be near... Belchertown around 140 PM EDT. Pelham around 145 PM EDT. Ware around 150 PM EDT. Palmer and Warren around 155 PM EDT. West Brookfield and Hardwick around 200 PM EDT. New Braintree around 205 PM EDT. North Brookfield and East Brookfield around 210 PM EDT. Rutland, Barre and Oakham around 215 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4220 7259 4230 7262 4251 7193 4225 7184 TIME...MOT...LOC 1730Z 254DEG 31KT 4226 7251 JWD
Local storm report, Jul 17, 4:29 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
429 PM EDT WED JUL 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG BARRE 42.42N 72.11W
07/17/2019 WORCESTER MA AMATEUR RADIO
POWER LINES DOWN ON SPRING HILL ROAD, TREE DOWN ON
BARRE ROAD CUTOFF.
0233 PM TSTM WND DMG HUBBARDSTON 42.48N 72.02W
07/17/2019 WORCESTER MA AMATEUR RADIO
MULTIPLE TREES DOWN ACROSS TOWN
0337 PM TSTM WND DMG WESTBOROUGH 42.27N 71.62W
07/17/2019 WORCESTER MA AMATEUR RADIO
LARGE TREES DOWN ON UPTON ROAD. ALSO AT BOWMAN STREET
AT COACH ROAD BLOCKING ROAD
0355 PM TSTM WND DMG HOLLISTON 42.20N 71.43W
07/17/2019 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON POWER LINES ON ASHLAND STREET
0410 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
07/17/2019 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON HOUSE ON BOARDMAN STREET
&&
EVENT NUMBER BOX1902592
EVENT NUMBER BOX1902593
EVENT NUMBER BOX1902594
EVENT NUMBER BOX1902595
EVENT NUMBER BOX1902596
WSSpecial weather statement, Jul 17, 4:34 PM EDT, 8 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 434 PM EDT Wed Jul 17 2019 MAZ012-013-017-018-RIZ001-172115- Southern Worcester MA-Northern Bristol MA-Western Norfolk MA- Western Plymouth MA-Northwest Providence RI- 434 PM EDT Wed Jul 17 2019 ...TORRENTIAL RAINFALL WITH THUNDERSTORMS IN NORTHWEST RHODE ISLAND... At 433 PM EDT, Doppler radar was tracking a strong thunderstorm over Burrillville, or 8 miles west of Woonsocket, moving east at 45 mph. Torrential rainfall and winds in excess of 30 mph will accompany this storm. This strong thunderstorm will be near... North Smithfield around 440 PM EDT. Woonsocket, Lincoln and Blackstone around 445 PM EDT. Cumberland, Bellingham, Wrentham and Plainville around 450 PM EDT. Franklin and North Attleborough around 455 PM EDT. Attleboro and Norfolk around 500 PM EDT. Mansfield and Foxborough around 505 PM EDT. Norton and Sharon around 510 PM EDT. Stoughton, Easton, Canton and West Bridgewater around 515 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4186 7170 4198 7176 4217 7114 4201 7105 TIME...MOT...LOC 2033Z 251DEG 40KT 4197 7165 JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 12:22 PM EDT | Small Craft Advisory | BOX | 5 hr | |
| Jul 17, 1:24 PM EDT | Flash Flood Watch | BOX | Barnstable, Bristol, Essex, Franklin, Hampden, Hampshire and 5 more | 7 hr |
| Jul 17, 1:31 PM EDT | Special Weather Statement | BOX | Worcester | 59 min |
| Jul 17, 2:06 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 54 min |
| Jul 17, 2:44 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 61 min |
| Jul 17, 2:59 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 61 min |
| Jul 17, 3:05 PM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 115 min |
| Jul 17, 3:53 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 67 min |
| Jul 17, 3:56 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Middlesex, Worcester | 47 min |
| Jul 17, 3:59 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 61 min |
| Jul 17, 4:00 PM EDT | Special Marine Warning | BOX | 30 min | |
| Jul 17, 4:03 PM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 117 min |
| Jul 17, 4:03 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 57 min |
| Jul 17, 4:23 PM EDT | Special Marine Warning | BOX | 52 min | |
| Jul 17, 4:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 17, 4:38 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth, Worcester | 52 min |
| Jul 17, 4:48 PM EDT | Special Marine Warning | BOX | 42 min | |
| Jul 17, 4:49 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 26 min |
| Jul 17, 4:50 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 14 min |
| Jul 17, 4:51 PM EDT | Special Marine Warning | BOX | 39 min | |
| Jul 17, 5:04 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 41 min |
| Jul 17, 5:11 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 17, 5:19 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk, Worcester | 41 min |
| Jul 17, 5:20 PM EDT | Flash Flood Warning | BOX | Hampden, Worcester | 115 min |
| Jul 17, 5:23 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 17, 5:34 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 26 min |
| Jul 17, 5:38 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk, Worcester | 27 min |
| Jul 17, 5:41 PM EDT | Special Marine Warning | BOX | 49 min | |
| Jul 17, 5:43 PM EDT | Flash Flood Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 2 hr |
| Jul 17, 5:50 PM EDT | Special Weather Statement | BOX | Plymouth | 40 min |
| Jul 17, 6:09 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 17, 6:30 PM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 17, 6:33 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 57 min |
| Jul 17, 6:37 PM EDT | Special Weather Statement | BOX | Plymouth | 38 min |
| Jul 17, 7:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 17, 7:21 PM EDT | Special Weather Statement | BOX | Bristol | 39 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.